Ohio, 2019Tornado and Damaging Winds in Ohio, June 15, 2019
June 15, 2019 · NWS ILN · 3 events in 2 counties and zones
Severe thunderstorms developed on a stalled frontal boundary draped across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $42,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed on a stalled frontal boundary draped across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 15, 7:21 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 15, 7:21 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
821 PM EDT Sat Jun 15 2019
.SYNOPSIS...
An oscillating frontal boundary will provide a focus for
showers and thunderstorms into early next week. The chance for
additional rain lingers throughout next week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Convection moving across Indiana will continue across the
forecast area this evening. It appears that the severe threat
will extend for the next few hours into the western part of the
area before instability becomes too limited. In addition,
rainfall could be fairly substantial, so there is a flash flood
threat.
Even as this initial area moves off to the east after midnight,
there is a strong signal in higher resolution guidance that
there will be an east-west line of convection across the
southern part of the forecast area through the late night hours.
Will continue to monitor trends, but if this signal persists,
then the flash flood watch may have to be extended a bit further
south.
It will be a warm and muggy night with lows in the mid to upper
60s.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
On Sunday, expect the showers and thunderstorms to develop
back across much of the fa as instability increases with the
heating of the day. Kept PoPs in the likely category.
Precipitation chances will linger into Sunday night.
Highs on Sunday will push into the upper 70s to lower 80s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
An active weather pattern is expected to continue through the long
term time frame. Several systems will move into the region through
the week. This will keep precipitation chances in the forecast
everyday from Monday through Friday. Due to the several rounds of
showers and storms through the week, there will be the potential for
flooding concerns. Will mention flooding potential in the HWO. In
addition, there will also be a damaging with threat with some of
these storms. At this point given some uncertainty with the severe
potential, will only mention on Monday for now in the HWO.
There will be very little day to day variation with temperatures.
High temperatures will generally be in the middle 70s to lower 80s
through the week and Low temperatures are expected to be in the
60s.
&&
.AVIATION /23Z SATURDAY THROUGH THURSDAY/...
Showers and embedded thunderstorms will move across the
terminals during the early part of the TAF period. This will
bring periods of IFR conditions. Showers may then continue well
into the night across southern Ohio which may continue to affect
the Cincinnati terminals. North of there expect prevailing
ceilings to fall to MVFR with some potential to get as low as
IFR. It appears that an additional round of showers will move
through after 12Z. After this clears, ceilings will gradually
lift and eventually become VFR.
OUTLOOK...Thunderstorms will be possible through Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through Sunday morning for OHZ026-034-035-
042>046-051>056-060>065-070>072-074-077.
KY...None.
IN...Flash Flood Watch through Sunday morning for INZ050-058-059-
066-073-074.
&&
SYNOPSIS...KC/Sites
NEAR TERM...Sites
SHORT TERM...Sites
LONG TERM...Novak
AVIATION...Hazardous weather outlook, Jun 15, 2:54 PM EST, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
354 PM EDT Sat Jun 15 2019
INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>072-074-077-162000-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Hocking-Hamilton-
354 PM EDT Sat Jun 15 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, Southwest Ohio and West Central
Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Additionally, a few isolated strong to severe storms will be possible
this evening through tonight, with gusty winds possible in the
strongest storms.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Additional isolated strong to severe storms will be possible Sunday.
Several rounds of thunderstorms are expected through the week. Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ075-080-KYZ089>100-OHZ073-078>082-088-162000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Ross-Clermont-Brown-Highland-
Adams-Pike-Scioto-
354 PM EDT Sat Jun 15 2019
This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.
.DAY ONE...This afternoon and tonight.
A few isolated strong to severe storms will be possible this evening
into tonight, with gusty winds and locally heavy rainfall being the
primary threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Additional isolated strong to severe storms will be possible Sunday
afternoon and evening and again on Monday afternoon and evening.
Several rounds of thunderstorms are expected through the week. Due
to the repeated rounds of expected precipitation, there will be the
potential for flooding concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 15, 8:09 PM EST, 47 minutes before
Special Weather Statement
National Weather Service Wilmington OH
909 PM EDT Sat Jun 15 2019
OHZ044-052-160145-
Champaign OH-Logan OH-
909 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHAMPAIGN AND SOUTHERN
LOGAN COUNTIES UNTIL 945 PM EDT...
At 909 PM EDT, radar indicated a strong thunderstorm near De Graff,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Locations impacted include...
Bellefontaine, West Liberty, North Lewisburg, De Graff, West
Mansfield, Quincy, Valley Hi, Zanesfield, New Jerusalem,
Pickrelltown, Lippincott, Middleburg, Springhills, Mingo, Kennard and
East Liberty.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4022 8356 4014 8391 4031 8399 4049 8352
TIME...MOT...LOC 0109Z 250DEG 32KT 4025 8386
Sites
Special weather statement, Jun 15, 8:41 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
941 PM EDT Sat Jun 15 2019
INZ050-059-OHZ060-160215-
Union IN-Wayne IN-Preble OH-
941 PM EDT Sat Jun 15 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE...UNION
COUNTIES IN EAST CENTRAL INDIANA AND PREBLE COUNTIES IN WEST CENTRAL
OHIO UNTIL 1015 PM EDT...
At 940 PM EDT, radar indicated a strong thunderstorm near Liberty,
moving northeast at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Richmond, Eaton, Liberty, Lewisburg, New Paris, West Alexandria,
Salem, Abington, Eldorado, West Manchester, Boston, Richmond
Municipal Airport, Whitewater State Park, Goodwins Corner, Oklahoma,
West Florence, Cottage Grove, Interstate 70 at US Route 127, Lake
Lakengren and New Hope.
This includes the following Interstates...
I-70 in Indiana between mile markers 154 and 156.
I-70 in Ohio between mile markers 0 and 17.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3972 8504 3992 8478 3992 8457 3986 8448
3977 8448 3956 8493
TIME...MOT...LOC 0140Z 232DEG 34KT 3969 8493
SitesTornado, Preble
- When
- June 15, 8:56 PM EST to 8:59 PM EST
- Where
- Preble County, 2.02 mi SW of New Westville to 0.57 mi S of New Westville
- Rating
- EF0
- Path length
- 1.7 mi
- Path width
- 35 yd
- Property damage
- $40,000
- Reported by
- NWS Storm Survey
- Coordinates
- 39.758, -84.806
The tornado first touched down on Weist Road, east of Route 227. Numerous trees up to one foot in diameter were knocked down. The most significant damage was to a large tree limb which was blown down and punctured the roof of a house. In addition, two large barn doors were blown in and a side barn door was ripped off and blown to the north-northwest about 20 yards. A few windows and sections of the barn were also damaged.
The tornado appears to have moved northeast across a field, then produced additional damage to trees at a residence on Wolverton Road, just south of Paddock Road. The tornado dissipated shortly afterwards.
Thunderstorm Wind, Hamilton
- When
- June 15, 9:44 PM EST to 9:54 PM EST
- Where
- Hamilton County, 1.27 mi ESE of New Baltimore
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.260, -84.630
Wires were knocked down on Snowflake Lane.
Thunderstorm Wind, Hamilton
- When
- June 15, 10:24 PM EST to 10:34 PM EST
- Where
- Hamilton County, 0.69 mi N of Cin Blue Ash Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 39.260, -84.380
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, June 15 to 16, 2019$2.1 million · EF2 · 24 events
- Tornadoes and Hail in Oklahoma, June 15, 2019$203,000 · EF2 · 30 events
- Tornadoes and Hail in Indiana, June 15, 20192 injured · $314,000 · EF1 · 5 events
- Tornadoes and Damaging Winds in Illinois, June 15 to 16, 2019$220,000 · EF1 · 14 events
- Tornadoes and Damaging Winds in Iowa, June 15, 2019EF2 · 6 events
- Flash Flooding and Flood in Minnesota, June 15, 2019$650,000 · 1.5 in hail · 7 events
- Tornado and Flash Flooding in Iowa, June 15, 2019$185,000 · EF0 · 25 events
- Tornado and Hail in Texas, June 15, 2019$51,000 · 1.75 in hail · 9 events
- Flood and Hail in Texas, June 15, 20193.23 in hail · 27 events
- Tornado and Damaging Wind in Illinois, June 15, 2019EF1 · 2 events
- Flash Flooding and Flooding in Indiana, June 15 to 16, 2019$9,000 · 50 kt wind · 11 events
- Tornadoes in North Dakota, June 15, 2019$10,000 · EF0 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 824550, 824551, 824552.